MAUDE Adverse Event Report: OSTEOMED, LLC 1.6MM X 14MM FULL THREADED SCREW, LOCKING

OSTEOMED, LLC 1.6MM X 14MM FULL THREADED SCREW, LOCKING
Model Number 330-1614
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
On february 25, 2021 osteomed was notified that, during an implant of a 1.6mm, 3 x 8 holes, "y" plate (part 333-1603/lot 1145750) two (2) of the four (4) screws used did not lock in the plate.These 2 screws were identified as 1.6mm x 14mm full threaded screw, locking (part 330-1614/lot 1141838) and 1.6mm x 16mm full threaded screw, locking (part 330-1616 /lot 1130797).The implant and explant occur on (b)(6) 2021, during the same surgery.On march 02, 2021, osteomed was notified that, the surgery was prolonged for one hour and the patient had no consequences or impact.Per the reporter: "during the procedure, the specialist asks me for a hps 1.6 av block y plate with 11 holes (ref.333-1603, batch 1145750) from set 0056.The specialist asked me to cut it and i left it with 4 holes in the branch.After, placing the plate on the bone the specialist fixes it with a standard cruciform 1.6x10mm hps screw (ref.331-1610, batch.1148546) and a 1.6x8mm av hps locked screw (ref.330-1608, lot.1141744), on the branch.Then, he ask me for a drill to drill the proximal hole of the y-plate.The specialist measures and asks me for a 1.6x14mm av.Hps locked screw, (ref.330-1614, batch 1141838).During placement, when the doctor is blocking the screw, it continues through the hole in the plate and reaches the bone.The specialist removes the screw and the plate and asks me to verify the implant since the screw should lock in the plate.I perform the inspection of the plate and the locking.The specialist decides to reposition the screw on the plate, performs distal fixation and requests a 1.6x16mm av hps locked screw (ref.330-1616, lot.1130797) for the fixation in the hole already mentioned.During the locking of the screw it continues to the bone, again.The doctor removes the implanted plate and screws and performs reduction of the fracture with nails.The doctor asks me to report this event since it is not normal for this to happen with the implant." the following implants (plate and screws) were involved with this incident: 333-1603, lot 1145750, 330-1614, lot 1141838, 330-1616, lot.1130797.
 
Additional Manufacturer Narrative
The device will be evaluated once received and a supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
The 1.6mm x 14mm full threaded screw, locking (part 330-1614/lot 1141838), did not lock in the plate and was not returned.Therefore, no evaluation could be performed.In addition, the 1.6mm x 16mm full threaded screw, locking (part 330-1616 /lot 1130797) and the 1.6mm, 3 x 8 holes, "y" plate (part 333-1603/lot 1145750), were identified as part of this event.No units of this lot were available in inventory to evaluate.The dhr was reviewed and no issues were found that, would contribute to the root cause.In addition, a 2-year review of capas, ncrs, and complaints was performed and no similar issues were found.This is the only complaint reported for this lot.There were no trends identified for this part number.This screw is part of the hand plating system and the risk document is fmea-0801, revision k.The patient risk associated with this complaint is low, and is captured in the risk assessment report.The ifu 030-1612 revision w, hand plating system product information and instructions for use, and stg 030-1616 revision f, hand plating system surgical technique guide, include adequate user instructions and warnings for potential device failures.Based on this investigation, no assignable cause could be attributed to the screw.However, the investigation for the plate (complaint 210213/ mdr 2027754-2021-00001) has identified potential root causes.This issue will be monitored through routine trending.Note: complaint investigation results in this report is applicable to 1.6mm x 14mm full threaded screw, locking, part number 330-1614/lot 1141838.For the associated screws investigation, results refer to the respective complaints 210213 (mdr 2027754-2021-00001) and 210215 (mdr 2027754-2021-00003).

Brand Name
1.6MM X 14MM FULL THREADED SCREW, LOCKING
Common Device Name
1.6MM X 14MM FULL THREADED SCREW, LOCKING
Manufacturer (Section D)
OSTEOMED, LLC
.
addison TX 75001
MDR Report Key11600075
Report Number2027754-2021-00002
Device Sequence Number3520849
Product Code HWC
UDI-Device Identifier00845694023436
UDI-Public(01)00845694023436(10)1141838(30)1(11)190920
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090522
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number330-1614
Device Catalogue Number3301614
Device Lot Number1141838
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient Weight66